Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dancergirl623

Need advice/opinions from those who have taken Accutane before!!

Hi everyone!!! ^_^

I am 21 years old (female) and I have had acne for at least 3-4 years now. When I was in high school I had decent skin, maybe one or two pimples here and there. But ever since I started college my skin decided it hated me. 

My acne is not severe at all, but it's incredibly persistent. I have had it pretty much on all parts of my face (except my forehead, my forehead has always been clear) but right now its concentrated on my cheeks. I have mostly inflammatory pimples that are under the skin, and it seems like if I have one in a certain spot, as soon as that one heals another one shows up. I just cannot get rid of my acne. 

I have tried everything from using supplements and vitamins (literally everything), aloe vera, NOT washing my face and leaving it alone, icing my pimples, 3 different antibiotics (which help for a few weeks then it comes back), 2 birth controls, all kinds of prescription creams and washes (including differin, aczone, clindamycin, and more). 

I am currently using Tazorac .05 cream at night, and I got my first chemical peel last week. The peel really didn't seem to do anything at all.

The tazorac is actually helping somewhat. I have noticed a decent improvement in my skin, however I am still getting cystic breakouts and it isn't completely clearing up my face. 

Ya'll...I'm just to a point where I am so fed up with having this freaking stuff on my face. I'm so tired of taking an extra 15 minutes in the morning to put on makeup and try to make my face look less red (I have a decent amount of hyperpigmentation that I have to cover up). It's affecting my mental health and my self esteem, to the point where sometimes I just break down and cry because I hate the way I look. 

Accutane has always been something that I would never even consider, but right now I'm starting to consider it. I know its usually reserved for people with severe cystic acne, however my dermatologist has said that it is a potential option for me if I choose to do so. I am so scared of the side effects.....but at this point I'm starting to feel like the positives will outweigh the negatives. I could just keep using the Tazorac and hope that maybe one day it will finally work, but I feel like it just will never completely work. 

I just want to hear your opinions if any of you have been in my situation or if you have taken accutane before. I would love to hear your experiences on accutane or if you have any other suggestions of anything I could try. Of if you have advice for me it would be greatly appreciated because I am just totally at a loss for what to do/where to go from here!!! 

Thank you guys so much^_^

 

 

Share this post


Link to post
Share on other sites

I've been on it for 50 days and I haven't found the side effects to be that bad, to be honest. Then again, it depends on your own tolerance to them and your dosage. I've found that the combination of all the side effects do take a toll on your overall energy, but they're absolutely bearable if you take care of yourself. My lips are super dry but they never hurt nor bleed, because I apply Aquaphor twice a day. My skin feels tight but it doesn't peel off because I make sure I moisturise twice a day, and I always carry eye drops with me on the days that I know I'll wear my contacts for quite a while, but I can still wear them. 

It does drag a lot though. Like, I feel I've been on it forever, and it hasn't even been 2 months (which is still quite a long time, but it's not even 50% of the course). By this I mean that you also gotta be mentally prepared and be patient, cause there will be a few setbacks at the beginning and sometimes it feels like you're not progressing. For me, for example, I had this under the skin pimple that felt like had been there forever, but when I looked at my notes, I realised I first spotted it only 5 days ago. Sometimes you lose track of time and get discouraged by things you shouldn't. For me though, these very few under the skin pimples have been the only setback so far. I literally haven't had one single whitehead since I started Accutane, aside from the two or three that I got within the first 3 days of taking it, when the medicine was obviously still not at full strength.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×